MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SAPIEN M3 DOCK STEERABLE CATHETER; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES SAPIEN M3 DOCK STEERABLE CATHETER; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Model Number 9880DDSA
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 03/18/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received a report of a sapien m3 procedure in mitral position where one week post procedure the patient returned to the hospital having congestive heart failure symptoms and it was found that there was severe pvl in the medical commissure.The patient was hospitalized and on pod 19 the pvl was plugged and was resolved.Immediately post procedure there was only mild pvl and patient was doing well.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6 and h11.Additional type of investigation codes that were unable to be added in h6: labelling review.The complaint for post procedural paravalvular leak between dock and anatomy was confirmed empirically through the complaint file.The reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency.The pvl grade was reported to be mild at the medial commissure post index procedure.Available information in the complaint file suggests patient factors likely contributed to the event due to anatomical reasons, commissure to commissure distance and prolapse.Therefore, the most likely cause of this event is due to patient factors.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Since there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met, no preventative or corrective actions are required.

Brand Name
SAPIEN M3 DOCK STEERABLE CATHETER
Common Device Name
PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key24791334
Report Number2015691-2026-13858
Device Sequence Number15654862
Product Code NPU
UDI-Device Identifier00690103219760
UDI-Public(01)00690103219760(17)271021(11)251021
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P250019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9880DDSA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale